Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

GI Problems And Aids

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...appetite Pains Gas When these symptoms occur as side effects of HIV treatment, they are usually mild, and tend to go away after the a few days or weeks as your gut gets used to the medicine. HIV-Related Conditions If GI problems occur without a recent change in medication, it's probably not a drug side effect. If they continue or get worse, it may be a sign that you have an infection, especially if you also have a fever. Some...
Ask the Experts

GI Problems and HIV

For about the last three to four weeks I have been having diarrhea and cramping. I have been to my MD twice who has tested my stool for various parasites and bacteria and they all have come back negative. He tells me that my HIV can get into the...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
You don't indicate how long you have been infected or what your CD4 count is. Although your doctor is technically correct, if you have been infected for a while and this is an acute process, it is likely it is due to something else. Read more »

Please answer this question before I go crazy- I promise to donate again.

Dear Dr. Bob, I know you get lots of questions and could not get to mine yesterday. But with all the misinformation on the internet your opinion is really the only one I've come to trust and respect. I hope you can answer my question today. As I...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...Hello,1.Yes.2.Yes.My assessment and advice remain unchanged. Your anxiety and gastrointestinal problems will clear up once you get tested and realize you are HIV negative. Continue to follow up with your doctor for ongoing treatment Read more »

upper gastrointestinal tract condition

Hello NP, I present a question that is worthy of your professional medical interpretation and feedback and of which is beneficial to the public. A medical article posted at Medscape.com announced that upper gastrointestinal tract symptoms were quite...
J. B. Molaghan, N.P., A.C.R.N.

Response from J. B. Molaghan, N.P., A.C.R.N.

San Francisco General Hospital
...the integrity of the immune system. Folks with higher CD4 counts and suppressed viral load levels tend to have fewer upper gastrointestinal problems. The mouth has always been a helpful gauge in identifying immune suppression. Fungal... Read more »

Diarrhea?

Dr. Henry I have beeen AIDS positive since 1995 and currently am on Videx, Kaletra and Fuzreon all of which save the Fuzeon I've already built up partial resistance to. it MAY be the Kaletra as I'm supposed to take it on a full stomach and when i...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
A significant fraction of patients taking Kaletra experience some stomach/GI problems with diarrhear being the most common. If the problems abates when the Kaletra is taken with food and is worse on an empty stomach that argues fairly strongly that... Read more »
Articles
Test Positive Aware Network

Gastrointestinal Problems and HIV

...Gastrointestinal (GI) symptoms -- diarrhea, nausea, and stomach pain -- are among the most common problems that affect people with HIV. These symptoms can be challenging to sort out, as they can occur as side effects of HIV therapy and due to GI... Read more »
AIDS InfoNet

How to Spot HIV/AIDS Fraud

... What Is HIV/AIDS Fraud? Warning Signs of an HIV Fraud Common Sense About Unproven Treatments Questions You Should Ask Take Your Read more »
The Well Project

Women and HIV/AIDS

... Table of Contents A Look at the Numbers Is HIV Different for Men and Women? Treatment in HIV+ Women: Efficacy, Side Effects, and Drug Interactions Gynecological Issues Read more »
U.S. Centers for Disease Control and Prevention

HIV/AIDS Among Hispanics/Latinos

... The HIV epidemic is a serious threat to the Hispanic/Latino community. While Hispanics/Latinos 1 represented approximately 15% of Read more »
Connect With Others

IS THERE SUCH THING AS HIV-NEGATIVE AIDS?

Posted by bura, 3 Replies
As per the title, is there really such a thing? Read more »

HIV/AIDS related kidney problems...

Posted by alexzander, 2 Replies
...i have a question and was wondering if ANYONE out there knew even a little bit....people who are HIV+ (i myself have AIDS) but is it common to see tons of reoccuring kidney infections?! i mean these have been going on for months Read more »

Is this the final chapter?

Posted by Anonymous, 1 Reply
...vaginal sex with multiple partners whose status I did not know I decided to get tested. I was forced to in a way because I had gastrointestinal problems, oral problems, a rash, large red spots, aching lymph nodes and so on. I was expecting the... Read more »

Please help!

Posted by Anonymous, 1 Reply
...sure been tested negative, the other 3 I am not for sure about. Recently I had mild flulike symptoms, then after that some gastrointestinal problems that have not gone away, my acne has gotten worse, some night sweats, headaches, peeling dry... Read more »